Alert archive / Wisconsin / Tornado Warnings in 2010

Tornado Warning 43, NWS Milwaukee, WI

November 22, 2010Walworth County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Nov 22, 2010, 3:09 PM CST for Walworth County, Wisconsin. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 22, 2010, 3:09 PM CST (21:09 UTC)
Expired
Nov 22, 2010, 3:45 PM CST
In force
36 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Walworth County, WI

The radar

The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 22, 3:23 PM CSTTORNADO1 Se Walworth, WI2 HOMES HEAVILY DAMAGED. DAMAGE ALSO SEEN SOUTHWEST TOWARD ILLINOIS BORDER.
Nov 22, 3:33 PM CSTTORNADO 13 Se Walworth, WIEF1 TORNADO. 2 HOMES WITH SIGNIFICANT ROOF DAMAGE. 6 OTHER STRUCTURES WITH DAMAGE. SOME POWER POLES DOWN. 4.0 MI PATH LENGTH ENDING 2 MI N OF ZENDA. APPROXIMATELY 100 YARDS WIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 1:16 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WFUS53 KMKX 222109
TORMKX
WIC127-222145-
/O.NEW.KMKX.TO.W.0043.101122T2109Z-101122T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CST MON NOV 22 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 345 PM CST

* AT 305 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR POPLAR GROVE...OR 7 MILES EAST OF MACHESNEY
  PARK...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMS BAY...LAKE GENEVA...SHARON...WALWORTH...FONTANA-ON-GENEVA
  LAKE...COMO...PELL LAKE...GENOA CITY...FONTANA...SPRING PRAIRIE AND
  SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A
BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

&&

LAT...LON 4252 8877 4271 8830 4250 8831 4248 8834
      4249 8877
TIME...MOT...LOC 2109Z 245DEG 40KT 4238 8885

$$

DAVIS
3 follow-up statements
510 
WWUS53 KMKX 222119
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST MON NOV 22 2010

WIC127-222145-
/O.CON.KMKX.TO.W.0043.000000T0000Z-101122T2145Z/
WALWORTH WI-
319 PM CST MON NOV 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN WALWORTH COUNTY
UNTIL 345 PM CST...

AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED NEAR CAPRON...OR 9 MILES
WEST OF HARVARD...MOVING NORTHEAST AT 45 MPH.

THIS TORNADO WILL BE NEAR...
  WALWORTH AROUND 330 PM CST.
  FONTANA-ON-GENEVA LAKE AND WILLIAMS BAY AROUND 335 PM CST.
  COMO AROUND 340 PM CST.
  PELL LAKE...LAKE GENEVA AND GENOA CITY AROUND 345 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE FONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4252 8877 4271 8830 4250 8831 4248 8834
      4249 8877
TIME...MOT...LOC 2119Z 244DEG 37KT 4243 8873

$$

KUHLMAN
179 
WWUS53 KMKX 222130
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST MON NOV 22 2010

WIC127-222145-
/O.CON.KMKX.TO.W.0043.000000T0000Z-101122T2145Z/
WALWORTH WI-
330 PM CST MON NOV 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WALWORTH
COUNTY UNTIL 345 PM CST...

AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WALWORTH...OR NEAR HARVARD...MOVING NORTHEAST
AT 45 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WILLIAMS BAY AROUND 335 PM CST.
  LAKE GENEVA AND COMO AROUND 340 PM CST.
  PELL LAKE...GENOA CITY AND BURLINGTON AIRPORT AROUND 345 PM CST.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE SPRING
PRAIRIE AND SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4249 8864 4257 8863 4271 8830 4250 8831
      4248 8834
TIME...MOT...LOC 2130Z 241DEG 38KT 4249 8857

$$

KUHLMAN
205 
WWUS53 KMKX 222140
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST MON NOV 22 2010

WIC127-222145-
/O.CON.KMKX.TO.W.0043.000000T0000Z-101122T2145Z/
WALWORTH WI-
340 PM CST MON NOV 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WALWORTH
COUNTY UNTIL 345 PM CST...

AT 337 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO 1 MILE SOUTHEAST OF THE TOWN OF WALWORTH MOVING 
NORTHEAST AT 40 MPH.

THIS TORNADO WILL BE NEAR...
  LAKE GENEVA...PELL LAKE AND GENOA CITY AROUND 345 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE SPRING PRAIRIE AND
SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4249 8864 4257 8863 4271 8830 4250 8831
      4248 8834
TIME...MOT...LOC 2138Z 234DEG 36KT 4254 8848

$$

KUHLMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Nov 22, 3:30 AM CST, 11 hours 39 minutes earlier.

Area forecast discussion, Nov 22, 3:30 AM CST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST MON NOV 22 2010

FORECAST FOCUS ON PRECIPITATION TRENDS TODAY AND TONIGHT...AND
PRECIPITATION CHANCES WEDNESDAY THROUGH THANKSGIVING DAY.

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.

UNSETTLED WEATHER CONTINUES NEXT 24 HOURS WITH FOCUS ON PRECIP
THREAT TODAY INTO THIS EVE. LOW LEVEL FN VECTOR RESPONSE TO 2D FULL
WIND FRONTOGENESIS CONTRIBUTING TO SCT T ALONG FRONTAL BOUNDARY IN
SE WI SINCE 06Z. EXPC DMSHNG TREND TO CONT IN THIS AREA...HOWEVER
UPSTREAM CONVECTION ALREADY FIRING ON NOSE OF 50KT LOW LEVEL JET
OVER SRN IA/NRN MO. HENCE SFC BOUNDARY OVR ERN CWA WL MAKE LITTLE
MORE EWD PROGRESS ON ITS S END...AND WL BEGIN TO SHIFT BACK NORTH AS
A WMFNT. LOW PRESS OVR DVLPG ERN KS WL UNDERGO CYCLOGENESIS ON ITS
TRACK NEWD ACROSS IA AND WI TODAY AS ENHANCED FORCING FROM COUPLED
JET MOVES ACROSS TIGHTENING BAROCLINIC ZONE ACROSS CENTRAL PLAINS
INTO MN. SECOND AREA OF 2D FWF AT THE LOW LEVELS SPREADS BACK INTO
SRN WI THIS MRNG...AND STRENGTHENS ALONG STRONG TRAILING CDFNT THIS
AFTN AND EARLY EVE. BUMPED UP POPS TO CATEGORICAL.

INCREDIBLY STRONG BULK SHEAR OF 60 TO 80 KTS TODAY. MUCAPE INCREASES
TO 200 J/KG SO INSTABILITY ON LOW SIDE. HOWEVER POTENTIAL FOR FEW
THIN SPOTS/HOLES IN THE CLOUDS TO DEVELOP BRIEFLY IN THE WM SECTOR
THIS AFTN OVER SRN CWA. ANY STRONGER UPDRAFT WOULD TAP INTO STRONG
SHEAR...SO ISOLATED BRIEF TOR NOT OUT OF THE QUESTION PROVIDED
SLIGHTLY HIGHER INSTABILITY DEVELOPS.

3HR PRES RISE BEHIND SFC CDFNT BRIEFLY INCREASES TO 5 TO 7MB LATE
AFTN/EARLY EVE...THEN SETTLES TO 2 TO 5MB. 925MB WINDS OF 25 TO
35KTS WHILE 850MB WINDS REMAIN 45 TO 50KTS POST SFC CDFNT. WITH
DRYING ALOFT...FEW GUSTS OF 30 TO 35KTS POSSIBLE LATE AFTN/EVE. CLDS
SLOW TO CLEAR IN COLD AIR ADVECTION TNGT.

.SHORT TERM...TUESDAY THROUGH THANKSGIVING DAY...FORECAST CONFIDENCE
MEDIUM.

HIGH PRESSURE SHIFTS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. THE HIGH SHOULD BRING QUIET WEATHER TO THE AREA...WITH
GRADUALLY DECREASING CLOUDS. COLD AIR ADVECTION CONTINUES INTO
TUESDAY...WITH 1000/500MB THICKNESSES DROPPING INTO THE LOWER TO MID
530S DKM RANGE. THIS SHOULD BRING HIGHS DOWN INTO THE LOWER TO MID
30S ACROSS THE AREA. CLEARING SKIES AND LIGHTER WINDS TUESDAY NIGHT
SHOULD BRING LOWS AROUND 20 INLAND...AND LOWER TO MID 20S NEAR THE
LAKE.

GFS AND ECWMF IN FAIR AGREEMENT WITH STRONG SYSTEM MOVING THROUGH
THE REGION WEDNESDAY THROUGH THANKSGIVING DAY. THE MODELS CONTINUE
TO SHOW A DEEPENING UPPER LOW SHIFTING FROM MONTANA TO FAR WESTERN
SOUTH DAKOTA WEDNESDAY...THEN DEEPENING MORE AS IT MOVES TO WEST
CENTRAL MINNESOTA WEDNESDAY NIGHT. IT DEEPENS MORE AS IT MOVES INTO
NORTHEAST MINNESOTA PER THE SLOWER ECMWF...AND NORTHERN LAKE
SUPERIOR PER THE QUICKER GFS.

SURFACE LOW PRESSURE UNDERGOES CYCLOGENESIS AS IT SHIFTS INTO WEST
CENTRAL MINNESOTA WEDNESDAY...AND OCCLUDES AS IT MOVES TO FAR
NORTHWEST MINNESOTA WEDNESDAY NIGHT PER THE ECMWF...AND FAR NORTH
CENTRAL MINNESOTA PER THE GFS. THE OCCLUDED LOW THEN SHIFTS SLOWLY
EAST ON THANKSGIVING DAY. A STRONG LOW LEVEL JET DEVELOPS AND SHIFTS
INTO THE REGION WEDNESDAY AFTERNOON...TRANSPORTING MOISTURE INTO THE
REGION. WARM AIR ADVECTION ALSO ENSUES...WITH 1000/500MB THICKNESSES
RISING INTO THE MID 540S DKM RANGE. AREA FORECAST SOUNDINGS SUGGEST
ANY PRECIPITATION WEDNESDAY AFTERNOON THAT OCCURS SHOULD BE ALL
RAIN. GIVEN AIR COLUMN IS STILL TRYING TO SATURATE DURING THIS
TIME...KEPT CHANCE POPS GOING.

BEST CHANCES FOR PRECIPITATION COMES WEDNESDAY NIGHT...AS STRONG
FOCUSES WARM AIR ADVECTION SHIFTS INTO THE AREA...FOLLOWED BY DECENT
FRONTOGENESIS RESPONSE WITH STRONG COLD FRONT MOVING EAST THROUGH
THE AREA AFTER MIDNIGHT. 1000/500MB THICKNESSES RISE INTO THE MID TO
UPPER 540S DKM RANGE WEDNESDAY EVENING...SO KEPT ALL RAIN MENTION
ACROSS MOST THE AREA. A MIX IN THE FAR WEST IS POSSIBLE CLOSER TO
THE COLD FRONT IN THE EVENING. COLD AIR ADVECTION BEHIND THE ADVANCE
OF THE FRONT AFTER MIDNIGHT SHOULD BRING THE MIX ACROSS SOUTH
CENTRAL AND INTO PORTIONS OF SOUTHEAST WISCONSIN AFTER MIDNIGHT. A
CHANGE TO ALL LIGHT SNOW IS POSSIBLE IN THE FAR WEST...WITH LIGHT
ACCUMULATIONS UNDER AN INCH POSSIBLE. LOCATIONS SOUTHEAST OF A
SHEBOYGAN TO JANESVILLE LINE SHOULD SEE RAIN...AS THERMAL PROFILES
REMAIN WARM.

COLD FRONT EXITS THE EAST THANKSGIVING MORNING...WITH A STRONG
VORTICITY MAXIMUM SHIFTING THROUGH THE AREA DURING THE AFTERNOON.
LIMITED MOISTURE WITHIN STRONG COLD AIR ADVECTION REGIME...BUT
STRONG VORTICITY MAXIMUM MAY BE ENOUGH TO GENERATE SOME SNOW
SHOWERS.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE
MEDIUM.

COLDER AIRMASS WILL THEN TAKE OVER THE AREA...AS 1000/500MB
THICKNESSES DROP INTO THE 520S DKM RANGE...AND SLOWLY RECOVER INTO
THE 530S DKM RANGE OVER THE WEEKEND. QUIET WEATHER EXPECTED WITH
UPPER RIDGE MOVING ACROSS THE REGION.

&&

.AVIATION...CIGS MOSTLY MVFR AND LOWER AS FRONTAL BOUNDARY AND LOW
PRESSURE PASSES ACROSS WI TODAY. DRIER AIR SHOULD GRADUALLY ERODE
CIGS LATER TNGT.

&&

.MARINE...SFC CDFNT WL GRADUALLY PASS ACRS LAKESHORE AREAS EARLY
THIS MRNG WHICH WL ALLOW GUSTY SFC WNDS TO DMSH. HENCE HAVE LET
SMALL CRAFT ADVY EXPIRE AT 09Z. ALSO STEEP INVERSION PREVENTING
STRONGEST WINDS FROM MIXING TO LAKE SFC. SFC FNT WL SWING NWD AGAIN
TODAY IN RESPONSE TO DEVELOPING LOW PRESS OVR WI LATER TODAY. WARM
DEWPTS IN THE 50S AND LIGHT ONSHORE FLOW FOR A TIME MAY ALLOW PATCHY
DENSE FOG TO DEVELOP. TIGHTENING PRESS GRADIENT AND STRONG LOW LEVEL
COLD AIR ADVECTION OVER WARMER WATERS OF LAKE MI WL ALLOW GUSTY
WINDS TO MIX TO SFC BEGINNING LATE AFTN AND CONT INTO TUE. WL ISSUE
NEW SMALL CRAFT FOR EXPECTED STRONG OFFSHORE WINDS AND INCREASING
WAVES TONIGHT...ESPECIALLY TOWARD THE OPEN WATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST
     TUESDAY FOR LMZ643>646.

&&

CORRECTED TO ADD SMALL CRAFT ADVISORY START AND END TIMES

TODAY/TONIGHT...11/MBK
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...11/MBK
Hazardous weather outlook, Nov 22, 2:02 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CST MON NOV 22 2010

WIZ046-047-051-052-056>060-062>072-231045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
202 PM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR LOCATIONS ALONG AND
SOUTH OF A LINE FROM LONE ROCK...MADISON TO THE SHEBOYGAN COUNTY
OZAUKEE COUNTY LINE. BANDS OF THUNDERSTORMS WILL AFFECT THE AREA
THIS AFTERNOON AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS WILL BE
SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL AND THE POTENTIAL FOR A
BRIEF TORNADO.

AREAS OF FOG...WITH PATCHY DENSE FOG ARE EXPECTED NEAR THE LAKE. THE
DENSE FOG WOULD REDUCE THE VISIBILITY TO ONE QUARTER MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN WISCONSIN
WEDNESDAY NIGHT. AHEAD OF THIS SYSTEM...INCREASING SOUTHERLY WINDS
WILL PULL WARMER AIR BACK INTO SOUTHERN WISCONSIN. TEMPERATURES IN
THE LOW LEVELS OF THE ATMOSPHERE AND AT THE SURFACE ARE EXPECTED
TO WARM TO JUST ABOVE FREEZING...HENCE RAIN IS EXPECTED TO
DEVELOP WEDNESDAY AFTERNOON AND EVENING.

THE RAIN WILL TAPER OFF WEDNESDAY NIGHT AS A COLD FRONT AND DRIER
AIR SURGES IN FROM THE WEST. IT IS POSSIBLE SOME OF THE RAIN COULD
CHANGE OVER TO SNOW BEFORE ENDING WEDNESDAY NIGHT. AT THIS TIME
ONLY LIGHT ACCUMULATIONS OF SNOW ARE ANTICIPATED.

ALTHOUGH CONFIDENCE IS INCREASING IN THIS SCENARIO FOR LATER
WEDNESDAY...THERE IS STILL SOME UNCERTAINTY REGARDING THE
TEMPERATURE PROFILE OF THE LOW LEVELS OF THE ATMOSPHERE.

ALL INTERESTS...ESPECIALLY THOSE PLANNING TRAVEL FOR THE UPCOMING
HOLIDAY...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS
APPROACHING WEATHER SYSTEM FOR WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

LMZ643>646-231045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
202 PM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING LOW PRESSURE AND A PASSING STRONG COLD FRONT WILL
RESULT IN INCREASING SOUTHEAST WINDS VEERING TO THE WEST THIS
AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM
MID-AFTERNOON THROUGH TONIGHT FOR THE INCREASING WINDS AND
SUBSEQUENT WAVES.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW THUNDERSTORMS WILL
LIKELY PRODUCE GUSTY WINDS AND SMALL HAIL.

PATCHY DENSE FOG IS EXPECTED TO LINGER UNTIL THE WINDS TURN TO THE
WEST THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MID-AFTERNOON ON
TUESDAY.

DEEPENING LOW PRESSURE WILL AFFECT THE WESTERN GREAT LAKES FROM
WEDNESDAY AFTERNOON THROUGH FRIDAY...RESULTING IN AN EXTENDED
PERIOD OF BLUSTERY WINDS AND HIGHER WAVES.

WWW.WEATHER.GOV/MKX

MBK/REM

In the hours before

Local storm report, Nov 22, 2:17 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
217 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             4 SE CROSS PLAINS       43.07N 89.59W
11/22/2010  M0.75 INCH       DANE               WI   AMATEUR RADIO

&&

KUHLMAN
Local storm report, Nov 22, 2:25 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             DE FOREST               43.25N 89.35W
11/22/2010  E0.75 INCH       DANE               WI   LAW ENFORCEMENT

            ESTIMATED DIME TO PENNY SIZE HAIL

&&

KUHLMAN
Special weather statement, Nov 22, 2:27 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
227 PM CST MON NOV 22 2010

WIZ047-051-057-058-063-222100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN LAKE-
227 PM CST MON NOV 22 2010

...STRONG THUNDERSTORM MOVING INTO SOUTHEAST COLUMBIA COUNTY...

AT 222 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DE FOREST...MOVING NORTHEAST AT 60 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FALL RIVER AND 6 MILES SOUTHEAST OF RIO BY 235 PM CST...
  6 MILES SOUTHEAST OF CAMBRIA BY 240 PM CST...
  RANDOLPH BY 245 PM CST...
  WAUPUN BY 255 PM CST...

A TORNADO WATCH IS IN EFFECT FOR DANE AND DODGE COUNTIES UNTIL 6 PM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DAVIS
Local storm report, Nov 22, 2:38 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             MADISON                 43.08N 89.38W
11/22/2010  E0.50 INCH       DANE               WI   TRAINED SPOTTER

&&

KUHLMAN
Local storm report, Nov 22, 2:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             MADISON                 43.08N 89.38W
11/22/2010  M0.75 INCH       DANE               WI   TRAINED SPOTTER

&&

KUHLMAN
Special weather statement, Nov 22, 2:56 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CST MON NOV 22 2010

WIZ047-051-057-058-222130-
COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-
256 PM CST MON NOV 22 2010

...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST DODGE INTO FOND DU
LAC COUNTIES...

AT 251 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WAUPUN...MOVING NORTHEAST
AT 65 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  OAK CENTER...         KNOWLES...            BRANDON...
  WIOTA...              WEST ROSENDALE...     LAMARTINE...
  LAGODA...             BYRON...              ASHFORD...
  ROSENDALE...          OAKFIELD...           LOMIRA...
  BROWNSVILLE...        EDEN...               CAMPBELLSPORT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:59 AM CSTSmall Craft AdvisoryMKX35 hr
Nov 22, 1:40 PM CSTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette23 min
Nov 22, 3:29 PM CSTSpecial Marine WarningMKX91 min
Nov 22, 3:33 PM CSTTornado WarningMKXKenosha, Racine57 min
Nov 22, 3:43 PM CSTTornado WarningMKXWalworth17 min

Nearby

Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.